I have "dancing legs" for want of better name! I have been prescribed Gabapentin but the capsules says Neurontin 100mg, 1 three times a day

I have been prescribed Gabapentin but capsules say Neurontin 100mg 1 x 3 times a day. I have already been on Tramadol 200mg 1 x twice a day. I have found that the Gabapentin work pretty well. It is always much worse at night and sometimes have to get up in early hours and wait till it settles down or take another tablet depending how long ago I took the earlier one. But I do agree it is one hell of a pain!!!!!

4 Replies

  • Neurontin is just another name for Gabapentin. 300mgs is a very low dose, that is a starting dose. Are you still taking the Tramadol aswell. ? RLS, is always worse at night. I see you are taking the highest dose for the Tramadol, so did that stop working..?

  • You might be looking for extended relief. Gaba doesn't currently have an extended version. I understand that your current dose is high enough but doesn't last all night. O then you have to wake up, take more and wait for it to kick in....l am betting that your doctor will tell you to take another dose an hour before bed time. It may or may not make you drowsy in the morning.

  • Gabapentin and Nurontin are one of the same. I believe Gabapentin is the generic name. I took Gabapentin 300mg x2, three times a day (900mg) in order for it yo work. It took about two weeks to build it up in my system before it worked, but the side effect is terrible weight gain and very quickly. I weened myself off and got my weight back down to normal and now I only take TRAMADOL 50mg at night. I DO NOT have pain, and lately, just this week I seem to need another pill at times. I have been told by other people that eventually the TRAMADOL will need to be increased because it gets used to the low dose doesn't do the job, and I also found out that the max you can take is 400mg for pain but only 300mg for people 65++

  • Hi, my occasional and manageable RLS became chronic in the last year after taking fluoxetine for depression and then tramadol extended release when I fell and cracked ribs. I stopped taking the fluoxetine and tramadol together as they made me nauseous and drowsy and continued with 100mg x 2 until pain from cracked ribs improved. I stopped taking tramadol without realising there might be withdrawal problems. I found the RLS became unbearable. I was walking the floors at night and I couldnt rest or sleep during the day. The penny dropped and I started taking tramadol again. But just 1 50mg at 4pm. This I can manage on though I get achey unpleasant feelings from lunch time on. Hot water bottle and heating pad get me through to 4pm. I am worried by the effects of tramadol. It affects me mentally. I often felt detached and robotic and when the extended release reached its peak about 8 to 10pm I was in a nice dreamy place. I began to wake up headachy, nauseous and agitated and can only conclude it is the effect of tramadol. I have recently talked to the doctor and tried to explain that I want to get back to pre-tramadol state. Problem is if I think my legs are not too bad and I don't take the med, in a few hours it comes on with a vengeance and is very difficult to get back under control. I am now gradually reducing dose. There are 60 tiny balls in 50mg cap. I am reducing by 6, very brave I know, and will go on from there very gently. No ill effects. Will post again as I go on. Tramadol did take the pain away but for me the price is too high. We all react differently to meds and this is just my experience. Kind regards, dot.

You may also like...